Alert archive / Montana / Winter Storm Watches in 2012

Winter Storm Watch 8, NWS Missoula, MT

November 30, 201210 counties in Montana; Clearwater County, Idaho County, Lemhi County, Idaho

NWS Missoula, MT issued this winter storm watch at Nov 30, 2012, 1:10 PM MST for 10 counties in Montana; Clearwater County, Idaho County, Lemhi County, Idaho. It took effect at Dec 1, 2012, 11:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 30, 2012, 1:10 PM MST (20:10 UTC)
In effect from
Dec 1, 2012, 11:00 PM MST
Expired
Dec 1, 2012, 12:07 PM MST
In force
Issued by
NWS Missoula, MT

Counties Clearwater County, ID, Idaho County, ID, Lemhi County, ID, Deer Lodge County, MT, Flathead County, MT, Granite County, MT, Lake County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT, Silver Bow County, MT

The radar

The Missoula radar (KMSX), 44 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 8.2 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2012-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2012-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 240 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
567 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
240 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

131 
WWUS45 KMSO 302010
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
110 PM MST FRI NOV 30 2012

IDZ010-010200-
/O.NEW.KMSO.WS.A.0008.121202T0600Z-121203T0600Z/
/O.CON.KMSO.WW.Y.0057.000000T0000Z-121201T0200Z/
EASTERN LEMHI COUNTY-
110 PM MST FRI NOV 30 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING FOR LOST TRAIL PASS...
...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY EVENING ABOVE 6000 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WATCH ABOVE 6000 FEET...WHICH IS IN EFFECT FROM SATURDAY
EVENING THROUGH SUNDAY EVENING. A WINTER WEATHER ADVISORY FOR
LOST TRAIL PASS REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

* IMPACTS/TIMING: MODERATE TO HEAVY SNOW THIS AFTERNOON AND
  EVENING WILL CREATE VERY SLICK ROAD CONDITIONS AND VISIBILITIES
  FREQUENTLY BELOW ONE HALF MILE OVER LOST TRAIL PASS. THE SNOW
  WILL RE-INTENSIFY LATE SATURDAY NIGHT AND LINGER THROUGHOUT THE
  DAY ON SUNDAY. WINDS SHOULD DEVELOP SUNDAY MORNING AND LAST THROUGH
  THE EVENING HOURS. THE COMBINATION OF SNOW AND WIND COULD CAUSE
  WHITE OUT CONDITIONS AT TIMES FOR LOST TRAIL...BANNOCK AND
  GILMORE PASSES.

* SNOW ACCUMULATIONS: 4 TO 6 INCHES OF SNOW IS EXPECTED THROUGH 5
  PM THIS EVENING AT LOST TRAIL PASS. AN ADDITIONAL 6 TO 12 INCHES
  POSSIBLE AT MOUNTAIN PASSES LATE SATURDAY THROUGH SUNDAY.

* WINDS: SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH
  POSSIBLE ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS THAT MAY IMPACT
TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

IDZ005-006-MTZ004-006-010200-
/O.NEW.KMSO.WS.A.0008.121202T0600Z-121203T0600Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS-
110 PM MST FRI NOV 30 2012 /1210 PM PST FRI NOV 30 2012/

...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY EVENING ABOVE 4500 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WATCH ABOVE 4500 FEET...WHICH IS IN EFFECT FROM SATURDAY
EVENING THROUGH SUNDAY EVENING. 

* IMPACTS/TIMING: SNOWFALL WILL INTENSIFY LATE SATURDAY NIGHT AND
  LINGER THROUGHOUT THE DAY ON SUNDAY. THE WINDS SHOULD BE
  DEVELOPING SUNDAY MORNING AND LAST THROUGH THE EVENING HOURS.
  THE COMBINATION OF SNOW AND WIND COULD CAUSE WHITE OUT
  CONDITIONS AT TIMES FOR LOOKOUT...LOLO AND LOST TRAIL PASSES.

* SNOW ACCUMULATIONS: 6 TO 12 INCHES POSSIBLE ABOVE 4500 FEET LATE
  SATURDAY THROUGH SUNDAY.

* WINDS: SUSTAINED WINDS 20 TO 30 MPH WITH GUSTS 30 TO 40 MPH
  POSSIBLE ON SUNDAY.

* LOCATIONS IMPACTED INCLUDE...DIXIE...HIGHWAY 93 SULA TO LOST
  TRAIL PASS...LOLO PASS...LOOKOUT PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS THAT MAY IMPACT
TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

MTZ002-043-010200-
/O.NEW.KMSO.WS.A.0008.121202T0600Z-121203T0600Z/
WEST GLACIER REGION-POTOMAC/SEELEY LAKE REGION-
110 PM MST FRI NOV 30 2012

...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY EVENING ABOVE 5000 FEET FOR...MARIAS PASS...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WATCH ABOVE 5000 FEET...WHICH IS IN EFFECT FROM SATURDAY
EVENING THROUGH SUNDAY EVENING. 

* IMPACTS/TIMING: SNOWFALL WILL INTENSIFY ON SUNDAY AND LINGER
  THROUGH THE EVENING HOURS. THE WINDS SHOULD BE DEVELOPING SUNDAY
  AFTERNOON AND LAST THROUGH THE EVENING HOURS. THE COMBINATION OF
  SNOW AND WIND COULD CAUSE WHITE OUT CONDITIONS AT TIMES FOR
  MARIAS PASS. 

* SNOW ACCUMULATIONS: 4 TO 10 INCHES OF SNOW POSSIBLE ABOVE 5000
  FEET ON SUNDAY.

* WINDS: SUSTAINED WINDS 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH
  POSSIBLE BY SUNDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS THAT MAY IMPACT
TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

MTZ007-010200-
/O.NEW.KMSO.WS.A.0008.121202T0600Z-121203T0600Z/
BUTTE/BLACKFOOT REGION-
110 PM MST FRI NOV 30 2012

...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY EVENING ABOVE 6000 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WATCH ABOVE 6000 FEET...WHICH IS IN EFFECT FROM SATURDAY
EVENING THROUGH SUNDAY EVENING. 

* IMPACTS/TIMING: SNOWFALL WILL INTENSIFY ON SUNDAY. THE WINDS
  SHOULD BE DEVELOPING SUNDAY MORNING AND LAST THROUGH THE
  EVENING HOURS. THE COMBINATION OF SNOW AND WIND COULD CAUSE
  WHITE OUT CONDITIONS AT TIMES FOR GEORGETOWN LAKE
  AREA...MACDONALD AND HOMESTAKE PASSES.

* SNOW ACCUMULATIONS: 3 TO 6 INCHES POSSIBLE ABOVE 6000 FEET ON
  SUNDAY. 

* WINDS: SUSTAINED WINDS 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH
  POSSIBLE ON SUNDAY.

* LOCATIONS IMPACTED INCLUDE...GEORGETOWN LAKE...MACDONALD PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS THAT MAY IMPACT
TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
3 follow-up statements
435 
WWUS45 KMSO 010142
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
642 PM MST FRI NOV 30 2012

IDZ010-011200-
/O.EXP.KMSO.WW.Y.0057.000000T0000Z-121201T0200Z/
/O.CON.KMSO.WS.A.0008.121202T0600Z-121203T0600Z/
EASTERN LEMHI COUNTY-
642 PM MST FRI NOV 30 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING
THROUGH SUNDAY EVENING ABOVE 6000 FEET...
...WINTER WEATHER ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING
FOR LOST TRAIL PASS...

THE WINTER WEATHER ADVISORY FOR LOST TRAIL PASS WILL EXPIRE AT
7 PM MST THIS EVENING. A WINTER STORM WATCH ABOVE 6000 FEET
REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING. 

* IMPACTS/TIMING: MODERATE TO HEAVY SNOW AND GUSTY WINDS WILL
  OCCUR LATE SATURDAY NIGHT THROUGH SUNDAY. WINDS SHOULD DEVELOP
  SUNDAY MORNING AND LAST THROUGH THE EVENING HOURS. THE
  COMBINATION OF SNOW AND WIND COULD CAUSE WHITE OUT CONDITIONS AT
  TIMES FOR LOST TRAIL, BANNOCK, AND GILMORE PASSES.

* SNOW ACCUMULATIONS: 6 TO 12 INCHES POSSIBLE AT MOUNTAIN PASSES.

* WINDS: SUSTAINED SPEEDS OF 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH
  POSSIBLE ON SUNDAY.

&&

$$

IDZ005-006-MTZ004-006-011200-
/O.CON.KMSO.WS.A.0008.121202T0600Z-121203T0600Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS-
642 PM MST FRI NOV 30 2012 /542 PM PST FRI NOV 30 2012/

...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING
THROUGH SUNDAY EVENING ABOVE 4500 FEET...

A WINTER STORM WATCH ABOVE 4500 FEET REMAINS IN EFFECT FROM
SATURDAY EVENING THROUGH SUNDAY EVENING. 

* IMPACTS/TIMING: MODERATE TO HEAVY SNOWFALL AND GUSTY WINDS WILL
  OCCUR LATE SATURDAY NIGHT THROUGH SUNDAY. WINDS SHOULD DEVELOP
  SUNDAY MORNING AND LAST THROUGH THE EVENING HOURS. THE
  COMBINATION OF SNOW AND WIND COULD CAUSE WHITE OUT CONDITIONS AT
  TIMES FOR LOOKOUT, LOLO, AND LOST TRAIL PASSES.

* SNOW ACCUMULATIONS: 6 TO 12 INCHES POSSIBLE ABOVE 4500 FEET.
 
* WINDS: SUSTAINED SPEEDS OF 20 TO 30 MPH WITH GUSTS 30 TO 40 MPH 
  POSSIBLE ON SUNDAY. 

* LOCATIONS IMPACTED INCLUDE...DIXIE...HIGHWAY 93 SULA TO LOST
  TRAIL PASS...LOLO PASS

&&

$$

MTZ002-043-011200-
/O.CON.KMSO.WS.A.0008.121202T0600Z-121203T0600Z/
WEST GLACIER REGION-POTOMAC/SEELEY LAKE REGION-
642 PM MST FRI NOV 30 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING
THROUGH SUNDAY EVENING ABOVE 5000 FEET FOR...MARIAS PASS...

A WINTER STORM WATCH ABOVE 5000 FEET REMAINS IN EFFECT FROM
SATURDAY EVENING THROUGH SUNDAY EVENING. 

* IMPACTS/TIMING: MODERATE TO HEAVY SNOWFALL AND GUSTY WINDS WILL
  INTENSIFY THROUGHOUT THE DAY SUNDAY. THE COMBINATION OF SNOW
  AND WIND COULD CAUSE WHITE OUT CONDITIONS AT TIMES FOR MARIAS
  PASS.

* SNOW ACCUMULATIONS: 4 TO 10 INCHES OF SNOW POSSIBLE ABOVE 5000
  FEET.

* WINDS: SUSTAINED SPEEDS OF 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH 
  POSSIBLE BY SUNDAY AFTERNOON. 

&&

$$

MTZ007-011200-
/O.CON.KMSO.WS.A.0008.121202T0600Z-121203T0600Z/
BUTTE/BLACKFOOT REGION-
642 PM MST FRI NOV 30 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING
THROUGH SUNDAY EVENING ABOVE 6000 FEET...

A WINTER STORM WATCH ABOVE 6000 FEET REMAINS IN EFFECT FROM
SATURDAY EVENING THROUGH SUNDAY EVENING. 

* IMPACTS/TIMING: MODERATE TO HEAVY SNOWFALL AND GUSTY WINDS WILL
  OCCUR LATE SATURDAY NIGHT THROUGH SUNDAY. THE COMBINATION OF
  SNOW AND WIND COULD CAUSE WHITE OUT CONDITIONS AT TIMES FOR
  GEORGETOWN LAKE AREA, MACDONALD PASS, AND HOMESTAKE PASS.

* SNOW ACCUMULATIONS: 3 TO 6 INCHES POSSIBLE ABOVE 6000 FEET.

* WINDS: SUSTAINED SPEEDS OF 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH 
  POSSIBLE ON SUNDAY. 

* LOCATIONS IMPACTED INCLUDE...GEORGETOWN LAKE...MACDONALD PASS

&&

$$
975 
WWUS45 KMSO 011105
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
405 AM MST SAT DEC 1 2012

IDZ005-006-MTZ004-006-011915-
/O.CON.KMSO.WS.A.0008.121202T0600Z-121203T0600Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS-
405 AM MST SAT DEC 1 2012 /305 AM PST SAT DEC 1 2012/

...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
SUNDAY EVENING ABOVE 4500 FEET...

A WINTER STORM WATCH ABOVE 4500 FEET REMAINS IN EFFECT FROM THIS
EVENING THROUGH SUNDAY EVENING. 

* IMPACTS/TIMING: MODERATE TO HEAVY SNOWFALL AND GUSTY WINDS 
  WILL OCCUR LATE TONIGHT THROUGH SUNDAY. WINDS SHOULD 
  DEVELOP SUNDAY MORNING AND LAST THROUGH THE EVENING HOURS. THE 
  COMBINATION OF SNOW AND WIND COULD CAUSE WHITE OUT CONDITIONS 
  AT TIMES FOR LOOKOUT... LOLO... AND LOST TRAIL PASSES. 

* SNOW ACCUMULATIONS: 6 TO 12 INCHES POSSIBLE ABOVE 4500 FEET.

* WINDS: SUSTAINED SPEEDS OF 20 TO 30 MPH WITH GUSTS 30 TO 40 
  MPH POSSIBLE ON SUNDAY. 

* LOCATIONS IMPACTED INCLUDE...DIXIE...HIGHWAY 93 SULA TO LOST 
  TRAIL PASS...LOLO PASS...LOOKOUT PASS

$$

MTZ002-043-011915-
/O.CON.KMSO.WS.A.0008.121202T0600Z-121203T0600Z/
WEST GLACIER REGION-POTOMAC/SEELEY LAKE REGION-
405 AM MST SAT DEC 1 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
SUNDAY EVENING ABOVE 5000 FEET FOR...MARIAS PASS...

A WINTER STORM WATCH ABOVE 5000 FEET REMAINS IN EFFECT FROM THIS
EVENING THROUGH SUNDAY EVENING. 

* IMPACTS/TIMING: MODERATE TO HEAVY SNOWFALL AND GUSTY WINDS 
  WILL INTENSIFY THROUGHOUT THE DAY SUNDAY. THE COMBINATION OF 
  SNOW AND WIND COULD CAUSE WHITE OUT CONDITIONS AT TIMES FOR 
  MARIAS PASS. 

* SNOW ACCUMULATIONS: 6 TO 12 INCHES OF SNOW POSSIBLE ABOVE 5000
  FEET.

* WINDS: SUSTAINED SPEEDS OF 20 TO 30 MPH WITH GUSTS 40 TO 50 
  MPH POSSIBLE BY SUNDAY AFTERNOON. 

&&

$$

IDZ010-011915-
/O.CON.KMSO.WS.A.0008.121202T0600Z-121203T0600Z/
EASTERN LEMHI COUNTY-
405 AM MST SAT DEC 1 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
SUNDAY EVENING ABOVE 6000 FEET...

A WINTER STORM WATCH ABOVE 6000 FEET REMAINS IN EFFECT FROM THIS
EVENING THROUGH SUNDAY EVENING. 

* IMPACTS/TIMING: MODERATE TO HEAVY SNOW AND GUSTY WINDS WILL
  OCCUR LATE TONIGHT THROUGH SUNDAY. WINDS SHOULD DEVELOP SUNDAY
  MORNING AND LAST THROUGH THE EVENING HOURS. THE COMBINATION OF
  SNOW AND WIND COULD CAUSE WHITE OUT CONDITIONS AT TIMES FOR LOST
  TRAIL...BANNOCK AND GILMORE PASSES.

* SNOW ACCUMULATIONS: 8 TO 14 INCHES POSSIBLE AT MOUNTAIN PASSES.

* WINDS: SUSTAINED SPEEDS OF 20 TO 30 MPH WITH GUSTS 40 TO 50 
  MPH POSSIBLE ON SUNDAY. 

&&

$$

MTZ007-011915-
/O.CON.KMSO.WS.A.0008.121202T0600Z-121203T0600Z/
BUTTE/BLACKFOOT REGION-
405 AM MST SAT DEC 1 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
SUNDAY EVENING ABOVE 6000 FEET...

A WINTER STORM WATCH ABOVE 6000 FEET REMAINS IN EFFECT FROM THIS
EVENING THROUGH SUNDAY EVENING. 

* IMPACTS/TIMING: MODERATE TO HEAVY SNOWFALL AND GUSTY WINDS WILL
  OCCUR LATE TONIGHT THROUGH SUNDAY. THE COMBINATION OF SNOW AND
  WIND COULD CAUSE WHITE OUT CONDITIONS AT TIMES FOR GEORGETOWN
  LAKE AREA...MACDONALD PASS...AND HOMESTAKE PASS.

* SNOW ACCUMULATIONS: 4 TO 8 INCHES POSSIBLE ABOVE 6000 FEET.

* WINDS: SUSTAINED SPEEDS OF 20 TO 30 MPH WITH GUSTS 40 TO 50 
  MPH POSSIBLE ON SUNDAY. 

* LOCATIONS IMPACTED INCLUDE...GEORGETOWN LAKE...MACDONALD PASS

$$
438 
WWUS45 KMSO 011907
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1207 PM MST SAT DEC 1 2012

IDZ005-006-MTZ004-006-020515-
/O.UPG.KMSO.WS.A.0008.121202T0600Z-121203T0600Z/
/O.NEW.KMSO.WS.W.0010.121202T0600Z-121203T0000Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS-
1207 PM MST SAT DEC 1 2012 /1107 AM PST SAT DEC 1 2012/

...WINTER STORM WARNING IN EFFECT FROM 11 PM MST /10 PM PST/ THIS
EVENING TO 5 PM MST /4 PM PST/ SUNDAY ABOVE 4500 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND BLOWING SNOW ABOVE 4500 FEET...WHICH
IS IN EFFECT FROM 11 PM MST /10 PM PST/ THIS EVENING TO 5 PM MST
/4 PM PST/ SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* IMPACTS/TIMING: MODERATE TO HEAVY SNOWFALL AND GUSTY WINDS
 WILL OCCUR LATE TONIGHT THROUGH SUNDAY. WINDS SHOULD DEVELOP
 SUNDAY MORNING AND LAST THROUGH THE DAY. THE
 COMBINATION OF SNOW AND WIND COULD CAUSE WHITE OUT CONDITIONS AT
 TIMES FOR LOOKOUT... LOLO... AND LOST TRAIL PASSES.

* SNOW ACCUMULATIONS: 6 TO 12 INCHES POSSIBLE ABOVE 4500 FEET.

* WINDS: SUSTAINED SPEEDS OF 20 TO 30 MPH WITH GUSTS 30 TO 40 
  MPH POSSIBLE ON SUNDAY. 

* LOCATIONS IMPACTED INCLUDE...DIXIE...HIGHWAY 93 SULA TO LOST 
  TRAIL PASS...LOLO PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AND
BLOWING SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS.

&&

$$

MTZ002-043-020515-
/O.UPG.KMSO.WS.A.0008.121202T0600Z-121203T0600Z/
/O.NEW.KMSO.WS.W.0010.121202T1200Z-121203T0600Z/
WEST GLACIER REGION-POTOMAC/SEELEY LAKE REGION-
1207 PM MST SAT DEC 1 2012

...WINTER STORM WARNING IN EFFECT FROM 5 AM TO 11 PM MST SUNDAY
ABOVE 5000 FEET FOR...MARIAS PASS...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND BLOWING SNOW ABOVE 5000 FEET...WHICH IS IN
EFFECT FROM 5 AM TO 11 PM MST SUNDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

* IMPACTS/TIMING: MODERATE TO HEAVY SNOWFALL AND GUSTY WINDS 
  WILL INTENSIFY THROUGHOUT THE DAY SUNDAY. THE COMBINATION OF 
  SNOW AND WIND COULD CAUSE WHITE OUT CONDITIONS AT TIMES FOR 
  MARIAS PASS. 

* SNOW ACCUMULATIONS: 6 TO 12 INCHES OF SNOW POSSIBLE ABOVE 5000 
  FEET. 

* WINDS: SUSTAINED SPEEDS OF 20 TO 30 MPH WITH GUSTS 40 TO 50 
  MPH POSSIBLE BY SUNDAY AFTERNOON. 

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AND
BLOWING SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS.

&&

$$

IDZ010-020515-
/O.UPG.KMSO.WS.A.0008.121202T0600Z-121203T0600Z/
/O.NEW.KMSO.WS.W.0010.121202T0600Z-121203T0000Z/
EASTERN LEMHI COUNTY-
1207 PM MST SAT DEC 1 2012

...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
MST SUNDAY ABOVE 6000 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND BLOWING SNOW ABOVE 6000 FEET...WHICH IS IN
EFFECT FROM 11 PM THIS EVENING TO 5 PM MST SUNDAY. THE WINTER
STORM WATCH IS NO LONGER IN EFFECT.

* IMPACTS/TIMING: MODERATE TO HEAVY SNOW AND GUSTY WINDS WILL 
  OCCUR LATE TONIGHT THROUGH SUNDAY. WINDS SHOULD DEVELOP SUNDAY 
  MORNING AND LAST THROUGH THE EVENING HOURS. THE COMBINATION OF 
  SNOW AND WIND COULD CAUSE WHITE OUT CONDITIONS AT TIMES FOR 
  LOST TRAIL...BANNOCK AND GILMORE PASSES. 

* SNOW ACCUMULATIONS: 6 TO 12 INCHES POSSIBLE AT MOUNTAIN PASSES.

* WINDS: SUSTAINED SPEEDS OF 20 TO 30 MPH WITH GUSTS 40 TO 50 
  MPH POSSIBLE ON SUNDAY. 

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AND
BLOWING SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS.

&&

$$

MTZ007-020515-
/O.UPG.KMSO.WS.A.0008.121202T0600Z-121203T0600Z/
/O.NEW.KMSO.WW.Y.0058.121202T1200Z-121203T0600Z/
BUTTE/BLACKFOOT REGION-
1207 PM MST SAT DEC 1 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO 11 PM MST
SUNDAY ABOVE 6000 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW ABOVE 6000 FEET... WHICH
IS IN EFFECT FROM 5 AM TO 11 PM MST SUNDAY. THE WINTER STORM WATCH
IS NO LONGER IN EFFECT.

 * IMPACTS/TIMING: MODERATE TO HEAVY SNOWFALL AND GUSTY WINDS 
  WILL OCCUR LATE TONIGHT THROUGH SUNDAY. THE COMBINATION OF 
  SNOW AND WIND COULD CAUSE WHITE OUT CONDITIONS AT TIMES FOR 
  GEORGETOWN LAKE AREA...MACDONALD PASS...AND HOMESTAKE PASS. 

* SNOW ACCUMULATIONS: 3 TO 6 INCHES POSSIBLE ABOVE 6000 FEET.

* WINDS: SUSTAINED SPEEDS OF 20 TO 30 MPH WITH GUSTS 40 TO 50 
  MPH POSSIBLE ON SUNDAY. 

* LOCATIONS IMPACTED INCLUDE...GEORGETOWN LAKE...MACDONALD PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING
SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.



&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this winter storm watch went out at Nov 30, 8:07 AM MST, 5 hours 3 minutes earlier.

Area forecast discussion, Nov 30, 8:07 AM MST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MISSOULA MT
807 AM MST FRI NOV 30 2012

...SIGNIFICANT ACCUMULATIONS OF SNOW FOR THE MOUNTAINS BEGINNING TODAY
THROUGH SUNDAY...

.DISCUSSION...A VERY LARGE CIRCULATION OFF THE PACIFIC NORTHWEST COAST WILL
CONTINUE TO DRAW SIGNIFICANT AMOUNTS OF MOISTURE INTO THE NORTHERN
ROCKIES THROUGH THIS WEEKEND. THE WAVES EMBEDDED IN THIS FLOW
CONTINUE TO BE RELATIVELY WARM, SO SNOW LEVELS ARE STILL EXPECTED
TO BE AT PASS LEVELS AND HIGHER. THERE WILL BE INTERMENT BREAKS IN
THE ACTION THIS WEEKEND, BUT ONCE THINGS GET STARTED THIS MORNING
THE WEATHER WILL STAY UNSETTLED THROUGH THE WEEKEND. VALLEY
LOCATIONS IN IDAHO AND CLEARWATER COUNTIES CAN EXPECT TO SEE
RAINFALL AMOUNTS RANGING BETWEEN .25 TO .75 INCHES BY SATURDAY
AFTERNOON WITH THE HIGHER ELEVATIONS PICKING UP SEVERAL INCHES OF
SNOW. ALONG WITH THE VALLEY RAIN AND MOUNTAIN SNOW, SOUTHWEST
WINDS WILL BEGIN TO PICK UP AS THE WEEKEND PROGRESSES ACROSS ALL
OF WESTERN MONTANA AND NORTH CENTRAL IDAHO, ESPECIALLY IN SOUTHWESTERN
IDAHO COUNTY OF IDAHO AND SOUTHWEST MONTANA. VALLEY LOCATIONS OF WESTERN
MONTANA WILL LIKELY SEE RAINFALL AMOUNTS BETWEEN .25 TO .50 INCHES
THROUGH TOMORROW. MOUNTAIN PASSES INCLUDING LOOKOUT, LOLO, AND
LOST TRAIL CAN EXPECT TO SEE HAZARDOUS DRIVING CONDITIONS
THROUGHOUT THE WEEKEND.

SUNDAY MODELS CONTINUE TO ADVERTISE ANOTHER SUBSTANTIAL PUSH OF
MOISTURE AHEAD OF A SURFACE COLD FRONT. WINDS ARE ALSO GOING TO BE
AN ISSUE AHEAD OF AND ALONG THE FRONT. MAIN AREAS OF CONCERN AT
THIS TIME ARE THE LOWER HELLS CANYON, CAMAS PRAIRIE AND LEMHI
COUNTY OF IDAHO, AS WELL AS WEST CENTRAL AND SOUTHWEST MONTANA,
INCLUDING LOST TRAIL, LOLO AND LOOKOUT PASSES. THE PASSES WILL
LIKELY EXPERIENCE SOME OF THE MOST HAZARDOUS DRIVING CONDITIONS OF
THE WEEKEND ON SUNDAY WITH PERIODS OF WHITEOUT CONDITIONS FROM
BLOWING SNOW AND MODERATE TO POTENTIALLY HEAVY SNOW ACCUMULATIONS.
MODELS STILL VARYING A BIT ON THE TIMING OF THE FRONTAL PASSAGE,
BUT GENERAL CONSENSUS IN MID AFTERNOON INTO EARLY EVENING. KEEP
UP TO DATE ON THE FORECAST FOR SUNDAY ACTIVITIES.

SUNDAY NIGHT THROUGH MONDAY NIGHT MODELS ARE ADVERTISING A WEAK
BUT DIRTY RIDGE BUILDING OVER NORTH CENTRAL IDAHO AND WESTERN
MONTANA. THIS WILL KEEP SHOWERS OVER THE REGION WITH A GRADUAL
WARNING TREND...ESPECIALLY IN THE HIGHER TERRAIN.

ANOTHER WAVE IS EXPECTED TO BREAK DOWN THE RIDGE TUESDAY AND
RETURN THE REGION TO A PROGRESSIVE WEST FLOW TO END THE WEEK. THE
MODELS DIFFER A BIT ON THE TIMING OF TUESDAYS SYSTEM WITH THE GFS
BEING THE FASTEST, EC THE SLOWEST AND CANADIAN IN THE MIDDLE.
EITHER WAY, TUESDAY THROUGH THE END OF THE WEEK WILL BE UNSETTLED
WITH TEMPERATURES NEAR TO ABOVE SEASONAL THROUGH WEDNESDAY, THEN
FALLING BELOW SEASONAL TO END THE WEEK.

&&

.AVIATION...LOW TO MID LEVEL CLOUDS WILL CONTINUE TO PLAQUE
AVIATION SITES OF KMSO AND KGPI, ALONG WITH INTERMENT RAIN SHOWERS AND
REDUCED VISIBILITY DUE TO FOG AND MIST THROUGHOUT THE DAY TODAY.
AVIATION SITES KBTM AND KSMN SHOULD MISS OUT OF THE WORST THROUGH
TODAY, HOWEVER MOUNTAIN OBSCURATIONS WILL BE PREVALENT FOR ALL OF
WESTERN MONTANA AND NORTH CENTRAL IDAHO THIS WEEKEND.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...NONE.
&&

FOLLOW US ON FACEBOOK AND TWITTER!
HTTPS://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.MISSOULA.GOV
HTTPS://WWW.TWITTER.COM/NWSMISSOULA

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 12:38 PM MSTWinter Weather AdvisoryMSOLemhi6 hr

Nearby

Winter Storm Watches in Montana, 2012Winter Storm Watches in Idaho, 2012Every winter storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.